COVIDIEN MFG SOLUTIONS S.A. MAHURKAR ELITE; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL
Back to Search Results |
| Model Number |
8888233320 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Defective Component (2292)
| Health Effect - Clinical Code |
Hematoma (1884)
| Date of Event |
10/24/2023
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during procedure, the physician was unable to pull the guide wire out of the blue lumen causing blood to pour out of the patient resulting in the patient having a hematoma.There was something catching on the wire rather than letting it pass through the lumen freely but it was mentioned that there was no visible damage noted on the product.There catheter was not repaired and there was no leak.There was no luer adapter issue.The guidewire used was the one included in the catheter kit.There was nothing unusual observed on the device prior to use.Flushing was done prior to insertion.There was no occlusion, the guide wire was still intact when it was removed and it was not necessary to remove the guide wire and the catheter from the patient simultaneously (in one action) due to the alleged defect.The guide wire was removed by hand and there were no tools used.There was no excessive force used on insertion and withdrawal of the guide wire.Once the patient was stabilized, the defective catheter was explanted and a new catheter was placed to resolve the issue and procedure was completed.There was no blood loss and blood transfusion was not required.After the issue occurred, the physician investigated the broken catheter and the physician was unable to pass the wire through the pigtail, it was getting stuck there as well.There was no reported patient outcome.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Event or Problem Description
According to the reporter, during procedure, the physician was unable to pull the guide wire out of the blue lumen causing blood to pour out of the patient resulting in the patient having a hematoma.There was something catching on the wire rather than letting itpass through the lumen freely but it was mentioned that there was no visible damage noted on the product.There catheter was not repaired and there was no leak.There was no luer adapter issue.The guidewire used was the one included in the catheter kit.There was nothing unusual observed on the device prior to use.Flushing was done prior to insertion and had a normal outcome.There was no occlusion, the guide wire was still intact when it was removed and it was not necessary to remove the guide wire and the catheter from the patient simultaneously (in one action) due to the alleged defect.The guide wire was removed by hand and there were no tools used.There was no excessive force used on insertion and withdrawal of the guide wire.Once the patient was stabilized, the defective catheter was explanted and a new catheter was placed to resolve the issue and procedure was completed.There was no blood loss and blood transfusion was not required.Just right after the issue occurred, the physician investigated the broken catheter and the phy sician was unable to pass the wire through the pigtail, it was getting stuck there as well.There was no reported patient outcome.